Have I got shock loss?

I had a hair transplant nearly 5 weeks ago and most of my existing hair is growing back except the front, have I got shock loss? I wasn't that thin at the front before hand, I've been on propecia for 2.5 months as it was meant to prevent shock loss?

Doctor Answers 6

Shock loss

Shock loss is something that can happen after hair transplant.   Taking Finasteride starting from the time of your surgery to at least 6 months after surgery is known to help with shock loss.  Those shock loss hair may or may not grow back.  However, if the hairs you lost were hairs that were genetically programmed to fall out, those hairs may not return.  If you are concerned you need to discuss its possibility with your surgeon.


Beverly Hills Hair Restoration Surgeon
5.0 out of 5 stars 28 reviews

If you are having increased hair loss after a hair transplant surgery it may be shock hair loss. If you are concerned, follow u

If you are having increased hair loss after a hair transplant surgery it may be shock hair loss.  If you are concerned, follow up with your doctor.

Jae Pak, MD
Los Angeles Hair Restoration Surgeon
4.9 out of 5 stars 85 reviews

Shock loss?

It is possible you are experiencing shock loss.  The good news is that it should grow back.  Be patient and be sure to follow up with your doctor. 

Tim Neavin, MD
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 31 reviews

Shock loss

It is very possible you are having a shock loss from your recent procedure. In most cases, hair will grow back to normal. Taking propecia is not a guarantee for preventing shock loss. 

Kyle S. Choe, MD
Virginia Beach Facial Plastic Surgeon
4.7 out of 5 stars 35 reviews

Shock lss

Propecia (finasteride) is the best preventive treatment for shock loss that I know. It does not work 100% of the time.

William Rassman, MD
Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 27 reviews

Shock loss after hair transplant

From what you describe, it certainly sounds as if you are experiencing some shock loss. Taking Propecia/finasteride is no guarantee that shock loss can be prevented, especially after having taken it for only 2 1/2 months. But try to be patient--most of what you have lost will grow back starting in another 2-3 months; however, if the hair you've lost was genetically programmed to fall out anyway in the near future, it probably will not regrow. If you were my patient, I would advise you to use minoxidil and or a laser device in addition to the Propecia/finasteride, at least for the next few months. Bottom line: you'll need to give it at least 9-10 months to get an idea as to whether or not the transplanted hair + the regrowth of any shock loss will provide satisfactory density, or whether a 2nd procedure may be necessary to do that.

Jonathan Ballon, MD
Atlanta Hair Restoration Surgeon
5.0 out of 5 stars 11 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.